# SDR USAASB99261

- Difficulty date: October 29, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N355US
- Make and model: Boeing 737301
- Aircraft serial: 23558
- System (JASC): 2530 · Buffet/Galleys
- Part: Coffeemaker
- Part number: 5000387D4
- Condition: Malfunctioned
- Location: Galley
- Part time: 12,752 hours
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

IAD - FLT 488 - EN ROUTE FROM PIT-BWI, F/A REPORTED SMELL OF BURNING WIRES AND FUMES IN THE AFT CABIN.  NO VISIBLE SMOKE WAS NOTED.  AN EMERGENCY WAS DECLARED AND FLT DIVERTED TO NEAREST AIRPORT AT IAD.  FLT LANDED W/O FURTHER INCIDENT.  MX RAN BOTH ENGINES TO 70 PERCENT N1 FOR 20 MINUTES WITH BOTH AIR CONDITIONING PACKS ON.  TURNED ALL COFFEE MAKERS ON.  LOWERERED CEILING PANELS AND CHECKED ALL LIGHTS.  CHECKED BOTH AFT LAVATORIES, INCLUDING WATER HEATERS, TRASH CANS FOR SIGNS OF FIRE AN FLUSHED TOILETS.  CHECKED FIRE EXTINGUISHERS.  ALSO, RAN APU..  NO SMELL OR FUMES NOTED.  REMOVED AND REPLACED UPPER AFT GALLEY COFFEEMAKER AS PRECAUTIONARY.  OPS CHECK GOOD.  (M)
